| Model Number |
M00316310 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
Event or Problem Description
It was reported that during introducing of the subject guidewire into the rotating hemostatic valve (rhv) some green particles of the coating peeled of.The subject device was withdrawn and the procedure was completed without clinical consequences to the patient.No other information was provided.
Event or Problem Description
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Visual inspection of the guidewire (subject device) revealed that the guidewire tip appeared to have been over-shaped.The guidewire (subject device) polytetrafluoroethylene (ptfe) coating was examined under magnification and the ptfe was peeled/scraped off in several places along its proximal section.The functional test was not performed as the reported event was confirmed based on the device analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no anomaly noted to the packaging prior to opening the packaging, the guidewire (subject device) was confirmed to be in good condition during preparation/prior to use on the patient, the guidewire (subject device) was prepared as per the directions for use and there was no resistance encountered when removing the guidewire (subject device) from the dispenser hoop.Continuous flush was set up and maintained throughout the clinical procedure, the device was in use on the patient at the time of the event.An sl-10 microcatheter was used in the procedure.Coating was peeling from the surface of the guidewire (subject device) and looked like flaking green parts.The guidewire (subject device) was completely removed from the patient without clinical consequences to the patient.No excessive force during torqueing the wire.A new guidewire was not used to complete the procedure.The procedure was completed successfully.There were no adverse consequences reported by the user, no surgical delay and no medical intervention required.This event has been reported to the authorities and the customer has not taken legal action.Analysis of the returned guidewire (subject device) found the guidewire tip was over shaped.Over 70% of the ptfe coated length was peeled off or peeling in sections from approximately 0.4cm to 104 cm from the proximal end.It is most probable this occurred as a result an interaction with another device during use however this cannot be confirmed.Based on the review and analysis of the available information, the cause of this issue cannot be definitively determined.Therefore, a cause of 'undeterminable' has been assigned to the as reported and as analyzed 'guidewire ptfe coating peeling'.